Alert archive / Alabama / Tornado Warnings in 2014

Tornado Warning 36, NWS Birmingham, AL

April 29, 2014Lee County, Russell County, Alabama

NWS Birmingham, AL issued this tornado warning at Apr 29, 2014, 3:52 AM CDT for Lee County, Russell County, Alabama. It was in force for 38 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2014, 3:52 AM CDT (08:52 UTC)
Expired
Apr 29, 2014, 4:30 AM CDT
In force
38 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Emergency
Tornado emergency

Counties Lee County, AL, Russell County, AL

The radar

The Maxwell AFB radar (KMXX), 61 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 3:54 AM CDTTSTM WND DMG4 Se Griffen Mill, ALTREES DOWN ALONG HIGHWAYS 2087 AND 169. PEOPLE TRAPPED IN HOUSES ALONG HIGHWAY 2087 AND 202. POSSIBLE TORNADO.
Apr 29, 3:55 AM CDTTSTM WND DMGW Crawford, ALREPORTS OF CHILDREN TRAPPED AT CRAWFORD GAS STATION NEAR STATE HIGHWAY 169 AND U.S. HIGHWAY 80. POSSIBLE TORNADO.
Apr 29, 3:56 AM CDTTORNADO 35 Sse Griffen Mill, AL*** 13 INJ *** A TORNADO TOUNCHED DOWN NEAR CRAWFORD DOWNING DOZENS OF TREES AS IT MOVED NORTHEAST INTO LEE COUNTY. IT STRENGTHENED NEAR HWY 169 WITH WINDS OF 140MPH WHERE 6 MANUFACTURED HOMES AND SEVERAL HOUSES WERE DAMAGED OR DESTROYED. ALONG THE REMAINDER O
Apr 29, 3:59 AM CDTTSTM WND DMG4 Ese Griffen Mill, ALMULTIPLE TREES DOWN. ROADS IMPASSABLE. POSSIBLE TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 7:59 PM CDTTornado WatchSPC11 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2014-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1978 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2014-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1978 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
2.7
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WFUS54 KBMX 290852
TORBMX
ALC081-113-290930-
/O.NEW.KBMX.TO.W.0036.140429T0852Z-140429T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 AM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN LEE COUNTY IN EAST CENTRAL ALABAMA...
  NORTH CENTRAL RUSSELL COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 430 AM CDT

* AT 350 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
  WAS LOCATED 6 MILES SOUTH OF GRIFFEN MILL...OR 14 MILES SOUTHWEST
  OF SMITHS...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SMITHS...PHENIX CITY...BLEECKER...LADONIA...SMITHS STATION...
  CRAWFORD...LADONIA SPORTS COMPLEX AND MONTEREY HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3240 8532 3249 8535 3262 8508 3258 8506
      3252 8500 3250 8499 3246 8499
TIME...MOT...LOC 0852Z 253DEG 43KT 3246 8527

$$

GRANTHAM
3 follow-up statements
299 
WWUS54 KBMX 290902
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 AM CDT TUE APR 29 2014

ALC113-290912-
/O.CAN.KBMX.TO.W.0036.000000T0000Z-140429T0930Z/
RUSSELL AL-
402 AM CDT TUE APR 29 2014

...THE TORNADO WARNING FOR NORTH CENTRAL RUSSELL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. 

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3251 8506 3248 8506 3247 8507 3247 8516
      3247 8522 3252 8524 3262 8508 3258 8506
      3251 8500
TIME...MOT...LOC 0902Z 245DEG 43KT 3251 8515

$$

ALC081-290930-
/O.CON.KBMX.TO.W.0036.000000T0000Z-140429T0930Z/
LEE AL-
402 AM CDT TUE APR 29 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN LEE COUNTY
UNTIL 430 AM CDT...

...TORNADO EMERGENCY SOUTHEASTERN FOR LEE COUNTY...

AT 359 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED 5 MILES SOUTHEAST OF
GRIFFEN MILL...OR 7 MILES SOUTHWEST OF SMITHS...MOVING NORTHEAST AT
50 MPH.

LOCATIONS IMPACTED INCLUDE...
  SMITHS...SMITHS STATION AND MONTEREY HEIGHTS.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3251 8506 3248 8506 3247 8507 3247 8516
      3247 8522 3252 8524 3262 8508 3258 8506
      3251 8500
TIME...MOT...LOC 0902Z 245DEG 43KT 3251 8515

$$

GRANTHAM
032 
WWUS54 KBMX 290910
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
410 AM CDT TUE APR 29 2014

ALC081-290930-
/O.CON.KBMX.TO.W.0036.000000T0000Z-140429T0930Z/
LEE AL-
410 AM CDT TUE APR 29 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL LEE COUNTY
UNTIL 430 AM CDT...

AT 409 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CONFIRMED TORNADO.  THIS TORNADO WAS LOCATED NEAR SMITHS STATION...OR
NEAR SMITHS...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN LEE COUNTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3255 8508 3253 8511 3256 8516 3262 8508
      3258 8506 3257 8505
TIME...MOT...LOC 0911Z 225DEG 33KT 3257 8510

$$

GRANTHAM
892 
WWUS54 KBMX 290917
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 AM CDT TUE APR 29 2014

ALC081-290927-
/O.CAN.KBMX.TO.W.0036.000000T0000Z-140429T0930Z/
LEE AL-
417 AM CDT TUE APR 29 2014

...THE TORNADO WARNING FOR EAST CENTRAL LEE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3255 8508 3253 8511 3256 8516 3262 8508
      3258 8506 3257 8505
TIME...MOT...LOC 0917Z 225DEG 33KT 3261 8505

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 29, 12:49 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 29, 12:49 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 AM CDT TUE APR 29 2014

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

RAPID DESTABILIZATION IS HAPPENING IN THE WARM MOIST BOUNDARY LAYER.
CLOUD COVER IS SCATTERED TO BROKEN ACROSS THE FORECAST AREA AND
TEMPERATURES HAVE WARMED SIGNIFICANTLY UP INTO THE LOW TO MID 80S
ACROSS THE FORECAST AREA WITH DEWPOINTS IN THE MID 60S TO NEAR 70.
THESE CONDITIONS HAVE YIELDED EXTREME SBCAPE VALUES OF NEAR 2000
TO 3000 J/KG. THE 18Z BMX SOUNDING INDICATES THAT THE CAP SHOULD
BE GONE BY NOW WITH TEMPERATURES CURRENTLY IN THE 80S. THE 0-1 KM
SRH IS CURRENTLY AROUND 100-200 M2/S2 ACROSS THE FORECAST AREA. WE
WILL HAVE TO WATCH THE LOW LEVEL SHEAR CAREFULLY TONIGHT AS THE
MODELS DIFFER ON HOW MUCH THE SHEAR RAMPS UP OVER THE AREA. MOST
OF THE HI-RES MODELS HAVE BEEN INDICATING A SECONDARY LOW
DEVELOPING JUST TO THE NORTHWEST THAT CAUSES THE WIND FIELDS TO
BECOME MORE SOUTH-SOUTHEASTERLY ACROSS THE FORECAST AREA. IF THIS
WERE TO HAPPEN 0-1 KM SRH VALUES WOULD BUMP UP ANYWHERE FROM
250-400 M2/S2. EXPECT THE CAPE WILL DECREASE SOME WITH THE LOSS
OF DAYTIME HEATING BUT THIS SHOULD NOT PLAY A MAJOR FACTOR IN
LIMITING THE THREAT. DUE TO THE COMBINATION OF THE SEVERE WEATHER
PARAMETERS A STRONG TO VIOLENT TORNADO CANNOT BE RULED OUT OVER
NORTHWESTERN PORTIONS OF THE FORECAST AREA. IN ADDITION...THE SPC
HAS UPGRADED THE SWODY1 TO A HIGH RISK ACROSS PORTIONS OF
NORTHWESTERN ALABAMA. THE MAIN THREAT AREA WILL BE OVER THE
NORTHWESTERN HALF OF CENTRAL ALABAMA BUT CANNOT RULE OUT SEVERE
STORMS OR A TORNADO FURTHER TO THE EAST. THE LOW LEVEL JET WILL
BEGIN TO WEAKEN LATE TONIGHT AND TOWARDS SUNRISE AND THUNDERSTORMS
SHOULD BEGIN TO WEAKEN ACROSS THE SOUTHEAST COUNTIES. THIS IS A
VERY SERIOUS THREAT AND SHOULD BE TAKEN AS SO. PLEASE BE SURE THAT
YOU HAVE MULTIPLE WAYS TO RECEIVE SEVERE WEATHER ALERTS. DANGEROUS
SEVERE WEATHER IS EXPECT THIS EVENING AND INTO THE OVERNIGHT
HOURS. PLEASE HAVE ALERT SYSTEM THAT CAN WAKE YOU UP DURING THE
MIDDLE OF THE NIGHT LIKE A NOAA WEATHER RADIO.

THE THREAT TOMORROW LOOKS VERY SIMILAR TO TODAY. MODELS HAVE BEEN
MORE PROGRESSIVE WITH THE LINE OF SEVERE THUNDERSTORMS AND HAVE
PUSHED IT THROUGH THE FORECAST AREA NEAR DAYBREAK TOMORROW. IF
THIS WERE TO HAPPEN...WE COULD SEE SOME BREAKS IN THE CLOUDS
TOMORROW AS ANOTHER SHORTWAVE TROUGH ROTATES THROUGH THE BROAD
UPPER LEVEL LOW. SBCAPE VALUES ONCE AGAIN PUSH UP TO 2000-3000
J/KG WITH AN INCREASE IN THE LOW LEVEL JET DUE TO THE INCOMING
SHORTWAVE TROUGH. THUNDERSTORMS WILL DEVELOP WITH THE DIVERGENT
FLOW ALOFT AND EXTREME INSTABILITY. SEVERE STORMS WILL BE POSSIBLE
ONCE AGAIN WITH TORNADOES...DAMAGING WINDS...LARGE HAIL AND
FLOODING POSSIBLE ONCE AGAIN. THERE ARE STILL SOME UNCERTAINTIES
BECAUSE THE THREATS ARE CONDITIONAL ON HOW THE SYSTEM EVOLVES
TONIGHT. REGARDLESS...THESE TWO THREATS SHOULD BE TAKEN VERY
SERIOUSLY...WE HAVE NOT HAD AN EVENT LIKE THIS IN CENTRAL ALABAMA
IN SOMETIME.

05/MA

&&

.AVIATION...
06Z TAF DISCUSSION.

WELL THE LINE OF STORMS AND DAMAGING WINDS HAVE MOVED EAST OF BHM
AND WILL ONLY AFFECT ANB...ASN...MGM AND TOI OVER THE NEXT 6 HOURS.

BEHIND THE LINE LOOK FOR LOWER MVFR CIGS TO DEVELOP IN THE MOIST AND
ABUNDANT AIRMASS.

AS THE DAY PROGRESSES...WE WILL HAVE TO MONITOR FOR ISOLATED TO
SCATTERED CONVECTION DEVELOPING DURING THE AFTERNOON. WILL NEED TO
EVALUATE THIS A LITTLE BIT MORE AS CONFIDENCE IS LOW ON THE OVERALL
DEVELOPMENT.

NOTE...THE NATIONAL WEATHER SERVICE IS NOW ISSUING SEASONAL
TERMINAL FORECASTS FOR THE TALLADEGA MUNICIPAL AIRPORT (KASN) IN
TALLADEGA...ALABAMA. THE FORECASTS WILL BE ISSUED THROUGH AT LEAST
MAY 8TH 00Z. DUE TO THE LIMITED AVAILABILITY OF OBSERVATIONS...
KASN TAF WILL HAVE AMD NOT SKED APPENDED TO THE END OF THE FORECAST.

16

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ALL OF CENTRAL
ALABAMA.

&&
Hazardous weather outlook, Apr 28, 11:40 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 PM CDT MON APR 28 2014

ALZ011>015-017>050-291200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1140 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

A SIGNIFICANT THREAT OF SEVERE WEATHER...INCLUDING STRONG
TORNADOES...WILL CONTINUE TO PROGRESS EASTWARD ACROSS CENTRAL
ALABAMA OVERNIGHT. DAMAGING WINDS...LARGE HAIL...AND FLASH FLOODING
ARE ALL POSSIBLE. THE THREAT AREA WILL BE GENERALLY EAST OF A JASPER
TO LIVINGSTON LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE FOR ALL OF CENTRAL
ALABAMA STARTING AROUND 3 PM TUESDAY AFTERNOON AND LASTING THROUGH
TUESDAY NIGHT.  TORNADOES...DAMAGING WINDS...LARGE HAIL...AND FLASH
FLOODING WILL ALL BE POSSIBLE WITH THIS ROUND OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
TONIGHT THROUGH TUESDAY NIGHT.

08/MK

In the hours before

Local storm report, Apr 29, 1:50 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TORNADO          2 W ADAMSVILLE          33.59N 87.00W
04/28/2014                   JEFFERSON          AL   AMATEUR RADIO

            MULTIPLE TREES DOWN. TREES ON HOUSE.

&&

08
Local storm report, Apr 29, 1:51 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     3 S PIGEYE              34.25N 87.93W
04/28/2014                   MARION             AL   911 CALL CENTER

            HOUSES DAMAGED ALONG COUNTY ROAD 32 NORTH OF HAMILTON.
            POSSIBLE TORNADO

0559 PM     TSTM WND DMG     6 NE WESTON             34.22N 87.97W
04/28/2014                   MARION             AL   EMERGENCY MNGR

            TREES DOWN AND A BARN BLOWN DOWN NORTH OF HAMILTON.
            POSSIBLE TORNADO DAMAGE.

0633 PM     TSTM WND DMG     1 SW STAR               33.67N 88.18W
04/28/2014                   LAMAR              AL   AMATEUR RADIO

            NUMEROUS TREES DOWN ALONG COUNTY ROAD 9 FROM THE STAR
            COMMUNITY TO THE STATE LINE. POSSIBLE TORNADO.

0658 PM     TSTM WND DMG     5 N ETHELSVILLE         33.49N 88.23W
04/28/2014                   PICKENS            AL   FIRE DEPT/RESCUE

            HOME COLLAPSED, CAMPER TRAILER BLOWN AWAY, PERSONS
            TRAPPED ALONG CASTON ROAD, NEAR COUNTY ROAD 53. FIRE
            RESCUE ON THE SCENE. POSSIBLE TORNADO.

0708 PM     TSTM WND DMG     4 NNE BLUFF             33.88N 87.89W
04/28/2014                   FAYETTE            AL   BROADCAST MEDIA

            TREES DOWN ALONG HIGHWAY 107 BETWEEN COUNTY ROAD 51 AND
            COUNTY ROAD 36. POSSIBLE TORNADO.

0738 PM     TSTM WND DMG     5 ESE WINFIELD          33.91N 87.71W
04/28/2014                   FAYETTE            AL   EMERGENCY MNGR

            ROOF BLOWN OFF HOME IN GLEN ALLEN. POSSIBLE TORNADO.

0755 PM     TORNADO          5 W ELDRIDGE            33.92N 87.71W
04/28/2014                   MARION             AL   911 CALL CENTER

            TORNADO REPORTED BY PUBLIC TO 911 CENTER OF TORNADO ON
            GROUND ALONG HIGHWAY 118 WEST OF ELDRIDGE.

0840 PM     TSTM WND DMG     5 E JASPER              33.85N 87.18W
04/28/2014                   WALKER             AL   AMATEUR RADIO

            DAMAGE ALONG HIGHWAY 69 NEAR GRAVES PATE ROAD IN BOLDO.
            ROOF IN THE ROAD. TREES AND POWERLINES DOWN. POSSIBLE
            TORNADO.

0843 PM     FUNNEL CLOUD     2 W SIPSEY              33.82N 87.12W
04/28/2014                   WALKER             AL   TRAINED SPOTTER

0922 PM     TSTM WND DMG     6 SSE YORK              32.42N 88.27W
04/28/2014                   SUMTER             AL   FIRE DEPT/RESCUE

            TWO HOMES HAD SIGNIFICANT DAMAGE, 1 FIRE STATION DAMAGED,
            1 BUSINESS DAMAGED, SEVERAL HOMES WITH MINOR DAMAGE,
            NUMEROUS TREES BLOWN DOWN. POSSIBLE TORNADO.

1003 PM     TORNADO          1 NW KIMBERLY           33.77N 86.81W
04/28/2014                   JEFFERSON          AL   911 CALL CENTER

            CONFIRMED TORNADO ON THE GROUND. KIMBERLY FIRE DEPARTMENT
            DESTROYED.

1009 PM     TORNADO          5 SSE TUSCALOOSA        33.14N 87.54W
04/28/2014                   TUSCALOOSA         AL   EMERGENCY MNGR

            TORNADO CONFIRMED CROSSING BEAR CREEK ROAD.

1015 PM     TORNADO          2 W ADAMSVILLE          33.59N 87.00W
04/28/2014                   JEFFERSON          AL   AMATEUR RADIO

            MULTIPLE TREES DOWN. TREES ON HOUSE.

1018 PM     TORNADO          1 S GRAYSVILLE          33.62N 86.97W
04/28/2014                   JEFFERSON          AL   911 CALL CENTER

            CONFIRMED TORNADO. DAMAGE OCCURRED TO THE KANGEROO GAS
            STATION OFF OF HIGHWAY 78.

&&

08
Local storm report, Apr 29, 2:30 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
230 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TORNADO          4 W HAMILTON            34.15N 88.06W
04/28/2014                   MARION             AL   LAW ENFORCEMENT

            STATE TROOPER CONFIRMED TORNADO ON GROUND AT STATE
            HIGHWAY 78 AND HIGHWAY 19.

&&

08
Local storm report, Apr 29, 2:44 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          6 NNE HAMILTON          34.21N 87.93W
04/28/2014                   MARION             AL   LAW ENFORCEMENT

            STATE TROOPER CONFIRMED TORNADO WAS STILL ON GROUND AT
            GROVER DAVIS ROAD AND HIGHWAY 187.

&&

08
Local storm report, Apr 29, 3:20 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     3 N HAMILTON            34.18N 87.98W
04/28/2014                   MARION             AL   911 CALL CENTER

            OUTBUILDING DAMAGED OFF COUNTY ROAD 29.

&&

08
Local storm report, Apr 29, 3:21 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TORNADO          4 W HAMILTON            34.15N 88.06W
04/28/2014                   MARION             AL   LAW ENFORCEMENT

            STATE TROOPER CONFIRMED TORNADO ON GROUND AT STATE
            HIGHWAY 78 AND HIGHWAY 19.

0540 PM     TSTM WND DMG     3 N HAMILTON            34.18N 87.98W
04/28/2014                   MARION             AL   911 CALL CENTER

            OUTBUILDING DAMAGED OFF COUNTY ROAD 29.

0540 PM     TSTM WND DMG     3 S PIGEYE              34.25N 87.93W
04/28/2014                   MARION             AL   911 CALL CENTER

            HOUSES DAMAGED ALONG COUNTY ROAD 32 NORTH OF HAMILTON.
            POSSIBLE TORNADO

0545 PM     TORNADO          6 NNE HAMILTON          34.21N 87.93W
04/28/2014                   MARION             AL   LAW ENFORCEMENT

            STATE TROOPER CONFIRMED TORNADO WAS STILL ON GROUND AT
            GROVER DAVIS ROAD AND HIGHWAY 187.

0559 PM     TSTM WND DMG     6 NE WESTON             34.22N 87.97W
04/28/2014                   MARION             AL   EMERGENCY MNGR

            TREES DOWN AND A BARN BLOWN DOWN NORTH OF HAMILTON.
            POSSIBLE TORNADO DAMAGE.

0633 PM     TSTM WND DMG     1 SW STAR               33.67N 88.18W
04/28/2014                   LAMAR              AL   AMATEUR RADIO

            NUMEROUS TREES DOWN ALONG COUNTY ROAD 9 FROM THE STAR
            COMMUNITY TO THE STATE LINE. POSSIBLE TORNADO.

0658 PM     TSTM WND DMG     5 N ETHELSVILLE         33.49N 88.23W
04/28/2014                   PICKENS            AL   FIRE DEPT/RESCUE

            HOME COLLAPSED, CAMPER TRAILER BLOWN AWAY, PERSONS
            TRAPPED ALONG CASTON ROAD, NEAR COUNTY ROAD 53. FIRE
            RESCUE ON THE SCENE. POSSIBLE TORNADO.

0708 PM     TSTM WND DMG     4 NNE BLUFF             33.88N 87.89W
04/28/2014                   FAYETTE            AL   BROADCAST MEDIA

            TREES DOWN ALONG HIGHWAY 107 BETWEEN COUNTY ROAD 51 AND
            COUNTY ROAD 36. POSSIBLE TORNADO.

0738 PM     TSTM WND DMG     5 ESE WINFIELD          33.91N 87.71W
04/28/2014                   FAYETTE            AL   EMERGENCY MNGR

            ROOF BLOWN OFF HOME IN GLEN ALLEN. POSSIBLE TORNADO.

0755 PM     TORNADO          5 W ELDRIDGE            33.92N 87.71W
04/28/2014                   MARION             AL   911 CALL CENTER

            TORNADO REPORTED BY PUBLIC TO 911 CENTER OF TORNADO ON
            GROUND ALONG HIGHWAY 118 WEST OF ELDRIDGE.

0840 PM     TSTM WND DMG     5 E JASPER              33.85N 87.18W
04/28/2014                   WALKER             AL   AMATEUR RADIO

            DAMAGE ALONG HIGHWAY 69 NEAR GRAVES PATE ROAD IN BOLDO.
            ROOF IN THE ROAD. TREES AND POWERLINES DOWN. POSSIBLE
            TORNADO.

0843 PM     FUNNEL CLOUD     2 W SIPSEY              33.82N 87.12W
04/28/2014                   WALKER             AL   TRAINED SPOTTER

0922 PM     TSTM WND DMG     6 SSE YORK              32.42N 88.27W
04/28/2014                   SUMTER             AL   FIRE DEPT/RESCUE

            TWO HOMES HAD SIGNIFICANT DAMAGE, 1 FIRE STATION DAMAGED,
            1 BUSINESS DAMAGED, SEVERAL HOMES WITH MINOR DAMAGE,
            NUMEROUS TREES BLOWN DOWN. POSSIBLE TORNADO.

1003 PM     TORNADO          1 NW KIMBERLY           33.77N 86.81W
04/28/2014                   JEFFERSON          AL   911 CALL CENTER

            CONFIRMED TORNADO ON THE GROUND. KIMBERLY FIRE DEPARTMENT
            DESTROYED.

1009 PM     TORNADO          5 SSE TUSCALOOSA        33.14N 87.54W
04/28/2014                   TUSCALOOSA         AL   EMERGENCY MNGR

            TORNADO CONFIRMED CROSSING BEAR CREEK ROAD.

1015 PM     TORNADO          2 W ADAMSVILLE          33.59N 87.00W
04/28/2014                   JEFFERSON          AL   AMATEUR RADIO

            MULTIPLE TREES DOWN. TREES ON HOUSE.

1018 PM     TORNADO          1 S GRAYSVILLE          33.62N 86.97W
04/28/2014                   JEFFERSON          AL   911 CALL CENTER

            CONFIRMED TORNADO. DAMAGE OCCURRED TO THE KANGEROO GAS
            STATION OFF OF HIGHWAY 78.

&&

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:12 PM CDTTornado WarningBMXFayette, Lamar63 min
Apr 28, 7:23 PM CDTTornado WarningBMXFayette, Marion, Walker67 min
Apr 28, 7:27 PM CDTSevere Thunderstorm WarningBMXFayette, Pickens48 min
Apr 28, 7:47 PM CDTTornado WarningBMXMarion, Winston58 min
Apr 28, 7:47 PM CDTTornado WarningBMXFayette, Pickens, Tuscaloosa43 min
Apr 28, 7:53 PM CDTSevere Thunderstorm WarningBMXPickens52 min
Apr 28, 8:03 PM CDTTornado WarningBMXWinston42 min
Apr 28, 8:06 PM CDTSevere Thunderstorm WarningBMXWalker54 min
Apr 28, 8:24 PM CDTTornado WarningBMXPickens, Tuscaloosa36 min
Apr 28, 8:30 PM CDTTornado WarningBMXWalker30 min
Apr 28, 8:41 PM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter49 min
Apr 28, 8:42 PM CDTSevere Thunderstorm WarningBMXFayette, Jefferson, Tuscaloosa, Walker63 min
Apr 28, 8:46 PM CDTSevere Thunderstorm WarningBMXFayette, Pickens, Tuscaloosa59 min
Apr 28, 8:58 PM CDTTornado WarningBMXPickens, Tuscaloosa47 min
Apr 28, 9:00 PM CDTTornado WarningBMXPickens45 min
Apr 28, 9:07 PM CDTTornado WarningBMXSumter53 min
Apr 28, 9:24 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa51 min
Apr 28, 9:24 PM CDTTornado WarningBMXJefferson66 min
Apr 28, 9:45 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter45 min
Apr 28, 9:48 PM CDTTornado WarningBMXBibb, Hale, Tuscaloosa27 min
Apr 28, 9:52 PM CDTTornado WarningBMXJefferson53 min
Apr 28, 10:01 PM CDTTornado WarningBMXBlount, Jefferson59 min
Apr 28, 10:06 PM CDTTornado Warning EmergencyBMXTuscaloosa54 min
Apr 28, 10:22 PM CDTTornado Warning EmergencyBMXJefferson38 min
Apr 28, 10:29 PM CDTSevere Thunderstorm WarningBMXBibb, Hale, Marengo, Perry61 min
Apr 28, 10:41 PM CDTTornado Warning EmergencyBMXJefferson, Tuscaloosa64 min
Apr 28, 11:16 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas, Elmore, Marengo and 1 more89 min
Apr 28, 11:28 PM CDTTornado WarningBMXBlount, Etowah62 min
Apr 29, 12:08 AM CDTTornado WarningBMXChilton, Coosa67 min
Apr 29, 12:23 AM CDTTornado WarningBMXEtowah52 min
Apr 29, 12:29 AM CDTTornado WarningBMXBlount61 min
Apr 29, 12:51 AM CDTTornado WarningBMXEtowah54 min
Apr 29, 1:25 AM CDTSevere Thunderstorm WarningBMXClay, Coosa, Tallapoosa65 min
Apr 29, 1:30 AM CDTTornado WarningBMXClay45 min
Apr 29, 1:30 AM CDTTornado WarningBMXAutauga, Elmore60 min
Apr 29, 1:36 AM CDTTornado WarningBMXLowndes, Montgomery54 min
Apr 29, 2:05 AM CDTTornado WarningBMXElmore, Macon, Montgomery55 min
Apr 29, 3:03 AM CDTSevere Thunderstorm WarningBMXPike57 min
Apr 29, 3:23 AM CDTTornado WarningBMXPike37 min
Apr 29, 3:30 AM CDTTornado WarningBMXLee, Macon30 min
Apr 29, 5:23 AM CDTDense Fog AdvisoryBMXFayette, Greene, Hale, Lamar, Marengo, Marion and 5 more4 hr
Apr 29, 10:00 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo4 days
Apr 29, 5:48 PM CDTSpecial Weather StatementBMXWinston42 min
Apr 29, 5:50 PM CDTSpecial Weather StatementBMXPickens40 min

Nearby

Tornado Warnings in Alabama, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.